Alert archive / Washington / Wind Advisories in 2007
Wind Advisory 10, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Oct 7, 2007, 9:38 AM PDT for San Juan County, Washington. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2007, 9:38 AM PDT (16:38 UTC)
- Expired
- Oct 7, 2007, 3:00 PM PDT
- In force
- 5 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 4.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSEW 071638 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 938 AM PDT SUN OCT 7 2007 WAZ001-503-506-510-072200- /O.NEW.KSEW.WI.Y.0010.071007T1638Z-071007T2200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 938 AM PDT SUN OCT 7 2007 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. VERY WINDY CONDITIONS WILL CONTINUE THROUGH MID AFTERNOON IN THE NORTH INTERIOR OF WESTERN WASHINGTON...WITH SUSTAINED WINDS IN THE 25 TO 35 MPH RANGE AND GUSTS OF 40 TO 50 MPH. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES AND TOPPLE SMALL OR SHALLOW-ROOTED TREES...ESPECIALLY SINCE LEAVES REMAIN ON MOST OF THE DECIDUOUS TREES. LOCAL POWER OUTAGES ARE ALSO POSSIBLE. MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES... SHOULD BE ALERT FOR SUDDEN CROSS WINDS. SO FAR THE STRONGEST WINDS HAVE BEEN REPORTED AT WHIDBEY ISLAND ...WHERE SUSTAINED WINDS HAVE BEEN AROUND 35 MPH WITH GUSTS AS HIGH AS 48 MPH. THESE CONDITIONS ARE THE RESULT OF A VIGOROUS PACIFIC FRONTAL SYSTEM MAKING ITS WAY ACROSS WESTERN WASHINGTON. THE COLD FRONT WAS NEARING THE COAST AT 930 AM...AND IT WILL SWING THROUGH THE NORTH INTERIOR AROUND 2 PM. WINDS WILL EASE AFTER THE FRONT PASSES. $$ MCDONNAL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Oct 7, 9:30 AM PDT, 8 minutes earlier.
Area forecast discussion, Oct 7, 9:30 AM PDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 930 AM PDT SUN OCT 7 2007 .SYNOPSIS...A COLD FRONT WILL BRING PERIODS OF RAIN AND WINDY CONDITIONS TO WESTERN WASHINGTON TODAY AS IT CROSSES THE AREA. WEAK HIGH PRESSURE WILL PRODUCE A BRIEF DRY PERIOD MONDAY...BUT ANOTHER FRONT WILL BRING MORE RAIN TUESDAY. SHOWERS WILL FOLLOW THE FRONT ON WEDNESDAY. YET ANOTHER FRONTAL SYSTEM WILL REACH THE AREA LATE THIS WEEK...AND THE ACTIVE WEATHER PATTERN WILL CONTINUE INTO THE WEEKEND. && .SHORT TERM...A PACIFIC FRONTAL SYSTEM WILL CONTINUE TO MAKE ITS WAY ACROSS THE FORECAST AREA. THE SYSTEMS WARM FRONT MOVED INTO WRN WA SAT EVENING AND LIFTED NORTHEAST OF THE AREA OVERNIGHT. THE COLD FRONT MOVED PAST BUOY 5 -- LOCATED AT 46N/131W -- AT 4 AM...AND AT 9 AM IT EXTENDED FROM NORTHERN VANCOUVER ISLAND SOUTH-SOUTHWEST ACROSS THE OFFSHORE WATERS. THE COLD FRONT IS ON TRACK TO MAKE LANDFALL ON THE COAST AROUND 18Z AND SWING THROUGH SEATTLE ROUGHLY 22Z. THE HEAVIEST RAIN WITH THE WARM FRONT WAS ALONG THE NORTH COAST AND SOUTH SLOPES OF THE OLYMPICS -- NO SURPRISE THERE -- WITH OVER AN INCH AT QUILLAYUTE AND MORE THAN AN INCH AND A HALF OVER THE OLYMPICS. ANOTHER ONE TO TWO INCHES WILL FALL TODAY AND TONIGHT OVER THE OLYMPICS AND ALONG THE WEST SLOPES OF THE NORTH CASCADES -- A GOOD DOSE OF RAIN BUT NOT ENOUGH TO RAISE RIVER FLOODING CONCERNS. THE STRONGEST WIND REPORTS HAVE BEEN FROM WHIDBEY ISLAND...WHICH REPORTED SUSTAINED WIND OF 33 MPH AND PEAK GUSTS INTO THE 40S AT 7 AM. WINDY CONDITIONS WILL CONTINUE THROUGH MID AFTERNOON WHEN THE FRONT MOVES THROUGH. PCPN WILL TAPER OFF RATHER QUICKLY BEHIND THE FRONT TONIGHT. THERE WILL BE ONLY A BRIEF SPELL OF POST-FRONTAL WESTERLIES...AND THE AIR MASS WONT BE ESPECIALLY COLD OR UNSTABLE. IT STILL LOOKS LIKE MON WILL BE A DRY DAY WITH THE FLOW TURNING OFFSHORE AHEAD OF THE NEXT BIG EVENT. THAT NEXT BIG EVENT IS A WAVE THAT WILL UNDERGO RAPID CYCLOGENESIS ON MON AS IT MOVES THROUGH THE BASE OF THE TROUGH ALONG 140W. THIS FEATURES SURFACE LOW WILL DEEPEN FROM AROUND 1000 MB AT 12Z MON TO AROUND 965 MB ON 12Z TUE AS IT CURLS NORTHEAST ALONG 130W. THE LOW WILL WEAKEN AS IT MAKES ITS WAY NORTHWARD TUE AND TUE NIGHT... PROBABLY MOVING INTO BRITISH COLUMBIA BETWEEN VANCOUVER ISLAND AND THE QUEEN CHARLOTTES. IT WILL BE A DRAMATIC STORM...BUT THE IRONY IS THAT FOR MOST OF WRN WA IT WILL GO RELATIVELY UNNOTICED. THE SYSTEMS FRONT WILL BRING RAIN TO THE AREA TUE AND TUE NIGHT...BUT THE SIGNIFICANT WINDS WILL BE LIMITED TO THE COAST AND COASTAL WATERS. MCDONNAL .LONG TERM...HERE IS THE LONG TERM DISCUSSION FROM THE EARLY MORNING ISSUANCE OF THE AFD -- THE POST FRONTAL UPPER TROUGH ASSOCIATED WITH THE DEPARTING LOW WILL GIVE SHOWERY CONDITIONS TO THE AREA WED. THE LATEST GFS SOLUTIONS BRINGS A SPLITTING FRONT THROUGH THE AREA FRI WHILE THE 00Z ECMWF SHOWS NO REAL SPLITTING AND A RATHER WET PERIOD LATER THU INTO FRI. A SERIES OF SYSTEMS IN AN ACTIVE AND STRONG PACIFIC JET CONTINUE THROUGH THE EXTENDED PERIOD AND AS FAR AS THE EYE CAN SEE. AT THIS POINT WILL NOT CHANGE FORECASTS BEYOND THE TUE PERIOD. ALBRECHT && .AVIATION...FROPA SHOULD BE AT KHQM AROUND 19Z AND PUGET SOUND AROUND 22Z. MINOR ADJUSTMENTS TO THE TAFS FOR TIMING THE FRONT...SHOWING SOME LOWER CONDITIONS WITH THE PRECIP IN THE FRONT AND SCATTERED SHOWERS AND IMPROVING CONDITIONS BEHIND THE FRONT. THERE MAY BE EXTRA SHOWERS THIS EVENING IN A PSCZ BUT PRETTY QUICK DRYING OVERNIGHT TONIGHT OTHERWISE. WITH A SWITCH FROM ONSHORE FLOW TO RATHER LIGHT WINDS AT DAYBREAK MONDAY UNDER 1018MB WEAK HIGH PRES...AREAS OF LOW STRATUS AND VALLEY FOG MAY HAVE A CHANCE TO DEVELOP OVERNIGHT. KSEA WIND SOUTHERLY AND INCREASINGLY BREEZY TODAY...I WILL PROBABLY SHOW IN THE 18Z TAF 18012G22KT AND FROPA AT 22Z WITH A SWITCH TO THE SW. WIND WILL GO VRB06KT ARND 04Z THIS EVENING WITH THE PSCZ ACTIVITY. MM .MARINE...FCSTS ARE IN PRETTY GOOD SHAPE WITH A VIGOROUS FRONT MAKING LANDFALL. SLY GALES BLOWING AT DESTRUCTION AND TATOOSH. NOT QUITE AS STRONG OVER THE INLAND WATERS...BUT PEAK WINDS ON LAND HAVE BEEN AROUND 34KTS FROM KNUW TO KBLI THIS MORNING SO FCST IS IN THE BALLPARK. KEYSTONE FERRY OBSERVATION SUGGESTS SE GALES ADMIRALTY. SMALL CRAFT ADVISORY PUGET SOUND LOOKS FINE...20-30KTS ON THE KINGSTON RUN...LOWER ACROSS THE SOUTH SOUND. MM && .SEW WATCHES/WARNINGS/ADVISORIES...GALE WARNING ALL WATERS EXCEPT SMALL CRAFT ADVISORY FOR THE CENTRAL STRAIT OF JUAN DE FUCA AND PUGET SOUND AND HOOD CANAL.
Nearby
Wind Advisories in Washington, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.